Talk

Advanced search

To be scared to come off Cerazette?

(9 Posts)
Justwondering321 Thu 18-Jun-15 10:55:57

I've been putting it off for ages now.. I've been on cerazette for 2 years, everything was great up until about 8 months ago, I suffer from anxiety anyway but in recent months this seems to have got much worse, especially on trains..which I've never experienced before and leaves me dreading the journey home from work :-( my hair is getting really thin and I'm depressed and sort of paranoid a lot of the time.
The only blessing is that I've not had a period in 2 years, but strangely on the few occasions I've had really light ones on cerazette I've had this weird sense of relief , and like my anxiety disappears (like I feel "normal")
I'm putting all of this down to the pill and feel like I really need a break from it. Haven't thought as yet what I'm going to do about contraception in the meantime but after a break I might try the patch - anyone else tried it?
I'm going on holiday soon so I'll probably stay on the pill until after that. Can anyone give me their stories about coming off this pill? I'm terrified about mood changes and especially first period after... )I have really bad periods) I've also heard you get terrible bloating.
Any advice please? Xx

ThreeFrazzledFandangos Thu 18-Jun-15 11:09:56

My boobs were horrific. Like the first month of pregnancy bad. I also had a sulky strop for about a week, which is really unlike me. I mostly just took myself off to bed as I was just being mean!

But other than that it was fine. I'd been on it 7 years. I do get the anxiety though. Especially when I first started imback on but post-DS.

Lovelydiscusfish Thu 18-Jun-15 11:18:57

I did have some pregnancy-like symptoms when first coming off the pill, but nothing too horrific.
Am definitely so glad to be off it - like you, it definitely started to effect me, having symptoms of anxiety which have essentially disappeared now that I have the copper coil (didn't want anything with hormones). While I'll never be able to prove a connection, I am absolutely convinced that the pill was effecting my mental health. My sex drive is now much higher, too!

whothehellknows Thu 18-Jun-15 11:23:33

I do believe that hormones can contribute to anxiety and depression. In my case, I became much worse after having kids and in the end I had to start using the pill (geradel) to avoid the awful dips in mood before my period. Maybe speak to your GP and see what they recommend?

Justwondering321 Thu 18-Jun-15 11:28:58

My sex drive seemed to actually increase when I started cerazette, but lately it seems to have disappeared - not like me at all. I'm worried I'll put on weight when I come off it, because it has seemed to stop me feeling hungry as much! I remember feeling constantly hungry before the pill - I suppose it affects people in different ways, but I want to just get back to my normal self.

ScarlettDarling Thu 18-Jun-15 12:52:43

It could be that the anxiety/low mood is suppressing your appetite rather than the pill! A lot of people find that they put on weight whilst on the pill due the effect which the hormones can have on your appetite! I'd rather be non anxious with a good appetite than anxious and not hungry!

By the way, I'm in a similar position. I've been on cerazette/cerelle for 8 years. Ive always been a worrier but my anxiety has gone through the roof over the last 3 or 4 years, and a part of me does wonder whether the pill is a contributing factor. I definitely want to come off the pill soon but, like you, I love not having periods, and I can't think of another type of contraception which I trust as much.

Difficult isn't it?

BabyMurloc Thu 18-Jun-15 12:55:01

This pill made me batshit crazy. You will feel better off it. I wasnt on it for long mind.

LittleMissIntrovert Thu 18-Jun-15 12:58:52

I have anxiety and I was on cerazette for a year.

I put on 2 stone, my anxiety was awful. It stopped my periods, which I thought was good, but actually there wasn't that release of hormones when your period comes, so it was like I constantly had PMT that just built up.

As soon as I stopped it I felt so much better, a huge difference.

L0gLady Thu 18-Jun-15 13:06:56

I stopped Cerazette last year to get PG. I had been on it for 6 years and it became obvious straight away that while it may not have been the whole cause of my (quite severe) depression and anxiety, removing those hormones immediately allowed me to cope much better.

I had a mother of all periods after about 2 weeks, lasted about 2 weeks but then: My energy levels, appetite, sex drive, skin, hair, weight all started to balance out within the 2 months it took us to conceive. I felt healthy. Had a good pregnancy, and 7 weeks post-part had a non-hormonal coil fitted.

Procedure wasn't painful, and though my periods are tough now (though TBH I've not had them for like 8 years and I had forgotten what they were like) but it is FAR preferable to the dreadful state I was in, which I now realise was perpetuated by Cerazette.

Give it a try. Good luck x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now